Manuscripta Mathematica

, Volume 149, Issue 3–4, pp 347–368 | Cite as

Motives of quadric bundles

  • Johann BoualiEmail author


This article is about motives of quadric bundles. In the case of odd dimensional fibers and where the basis is of dimension two we give an explicit relative Chow–Künneth decomposition. This relative Chow–Künneth decomposition shows that the motive of the quadric bundle is isomorphic to the direct sum of Tate twists of the motive of the base and of the Prym motive of a double cover of the discriminant. In particular this is a refinement with \({\mathbb{Q}}\)—coefficients of a result of Beauville concerning the cohomology and the Chow groups of an odd dimensional quadric bundle over \({\mathbb{P}^{2}}\). This relative Chow–Künneth decomposition induces an absolute Chow–Künneth decomposition which satisfies parts of Murre’s conjectures. This article is a generalization of an article of Nagel and Saito on conic bundles (Nagel and Saito in Int Math Res Not IMRN 16, 2978–3001, 2009).

Mathematics Subject Classfication



Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Beauville A.: Variétés de Prym et jacobiennes intermediaires. Ann. Sci. Ecole Norm. Sup.(4) 10, 309–391 (1977)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Beilinson A., Bernstein J., Deligne P.: Faisceaux pervers. Asterisque 100, 5–171 (1982)MathSciNetGoogle Scholar
  3. 3.
    Beltrametti, M., Francia, P.: Conic bundles on nonrational surfaces. Algebraic geometry—open problems (Ravello, 1982), 34–89, Lecture Notes in Mathematics, vol 997, Springer, Berlin (1983)Google Scholar
  4. 4.
    Chernousov V., Gille S., Merkurjev A.: Motivic decomposition of isotropic homogeneous varieties. Duke Math. J. 126, 137–159 (2005)CrossRefMathSciNetzbMATHGoogle Scholar
  5. 5.
    Corti A., Hanamura M.: Motivic decomposition and intersection Chow groups. I. Duke Math. J. 103, 459–522 (2000)CrossRefMathSciNetzbMATHGoogle Scholar
  6. 6.
    del Angel P.L., Müller-Stach S.: Motives of uniruled threefolds. Compos. Math. 112, 1–16 (1998)CrossRefzbMATHGoogle Scholar
  7. 7.
    del Angel P.L., Müller-Stach S.: On Chow motives of threefolds. Trans. Am. Math. Soc. 352, 1623–1633 (2000)CrossRefzbMATHGoogle Scholar
  8. 8.
    Deninger C., Murre J.P.: Motivic decomposition of abelian schemes and Fourier transform. J. Reine Angew. Math. 422, 201–219 (1991)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Fulton W.: Intersection Theory. Second Edition. A Series of Modern Surveys in Mathematics. Springer, Berlin (1998)Google Scholar
  10. 10.
    Gordon B.B., Hanamura M., Murre J.P.: Relative Chow–Künneth projection for modular varieties. J. Reine Angew. Math. 558, 1–14 (2003)CrossRefMathSciNetzbMATHGoogle Scholar
  11. 11.
    Griffiths P., Harris J.: Principles of Algebraic Geometry. Wiley, NewYork (1978)zbMATHGoogle Scholar
  12. 12.
    Jannsen, U.: Motivic sheaves and filtration on Chow groups. In: Seattle Conference on Motives 1991, AMS Proceedings of Symposium Pure Math 55, AMS Providence, RI, pp. 245–302 (1994)Google Scholar
  13. 13.
    Karpenko N.: Cohomology of relative cellular spaces and isotropic flag varieties. St. Petersb. Math. J. 12(1), 1–50 (2001)MathSciNetGoogle Scholar
  14. 14.
    Köck B.: Chow motif and higher Chow theory of G/P. Manuscripta Math. 70, 363–372 (1991)CrossRefMathSciNetzbMATHGoogle Scholar
  15. 15.
    Müller-Stach, S., Peters, C.: Transcendental aspects of algebraic cycles. in: Proceedings of the Summer School held in Grenoble, June 18–July 6, 2001. London Mathematical Society Lecture Note Series, vol 313. Cambridge University Press, Cambridge (2004)Google Scholar
  16. 16.
    Müller-Stach S., Saito M.: Relative Chow–Küenneth decompositions for morphisms of threefolds. J. Reine Angew. Math. 666, 141–161 (2012)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Murre J.P.: On the motive of an algebraic surface. J. Reine Angew. Math. 409, 190–204 (1990)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Murre J.P.: On a conjectural filtration on the Chow groups of an algebraic variety I and II. Indag. Mathem. 4, 177–201 (1993)CrossRefMathSciNetzbMATHGoogle Scholar
  19. 19.
    Murre, J.P., Nagel, J., Peters, C.: Lectures on the Theory of Pure Motives. AMS University lecture series, vol 61 (2013)Google Scholar
  20. 20.
    Nagel J, Saito M: Relative Chow-Künneth decompositions for conic bundles and Prym varieties. Int. Math. Res. Not. IMRN 16, 2978–3001 (2009)MathSciNetGoogle Scholar
  21. 21.
    Shermenev A.M.: The motive of an abelian variety. Funk. Anal. 8, 47–53 (1974)CrossRefGoogle Scholar
  22. 22.
    Terasoma T.: Complete intersections of hypersurfaces the Fermat case and the quadric case. Jpn. J. Math. 14(2), 329–384 (1988)MathSciNetGoogle Scholar
  23. 23.
    Vial C.: Chow–Künneth decomposition for 3- and 4-folds fibred by varieties with trivial Chow group of zero-cycles. J. Algebraic Geom. 24, 51–80 (2015)CrossRefMathSciNetzbMATHGoogle Scholar
  24. 24.
    Vial C.: Algebraic cycles and fibrations. Doc. Math. 18, 1521–1553 (2013)MathSciNetzbMATHGoogle Scholar
  25. 25.
    Vial C.: Projectors on the algebraic intermediate jacobians. NY J. Math. 19, 793–822 (2013)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2015

Authors and Affiliations

  1. 1.IMB UMR5584, CNRSUniv. Bourgogne Franche-ComtéDijonFrance

Personalised recommendations